Alert archive / South Dakota / Wind Advisories in 2016
Wind Advisory 3, NWS Aberdeen, SD
NWS Aberdeen, SD issued this wind advisory at Mar 16, 2016, 2:30 AM MDT for 8 counties in South Dakota. It took effect at Mar 16, 2016, 10:00 AM MDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Mar 16, 2016, 2:30 AM MDT (08:30 UTC)
- In effect from
- Mar 16, 2016, 10:00 AM MDT
- Expired
- Mar 16, 2016, 5:25 PM MDT
- In force
- 7 hr
- Issued by
- NWS Aberdeen, SD
Counties Corson County, SD, Dewey County, SD, Hughes County, SD, Jones County, SD, Lyman County, SD, Potter County, SD, Stanley County, SD, Sully County, SD
The radar
The Aberdeen radar (KABR), 181 km from the middle of the area, began a volume at 08:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 8.5 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2378 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -49 m²/s²
- 0-3 km storm-relative helicity
- -38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
460 WWUS73 KABR 160830 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 330 AM CDT WED MAR 16 2016 SDZ003-015-016-033>035-045-048-162030- /O.NEW.KABR.WI.Y.0003.160316T1600Z-160317T0000Z/ CORSON-DEWEY-POTTER-STANLEY-SULLY-HUGHES-JONES-LYMAN- INCLUDING THE CITIES OF...WAKPALA...ISABEL...GETTYSBURG... MISSION RIDGE...ONIDA...PIERRE...MURDO...KENNEBEC 330 AM CDT WED MAR 16 2016 /230 AM MDT WED MAR 16 2016/ ...WIND ADVISORY IN EFFECT FROM 11 AM CDT /10 AM MDT/ THIS MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM CDT /10 AM MDT/ THIS MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING. * TIMING...WINDS WILL INCREASE LATER THIS MORNING AND CONTINUE THROUGH THIS EVENING. * WINDS...NORTHWEST WINDS OF 25 TO 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED. * IMPACTS...SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE CONTROL...ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SD
2 follow-up statements
746 WWUS73 KABR 161719 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 1219 PM CDT WED MAR 16 2016 SDZ003-015-016-033>035-045-048-170000- /O.CON.KABR.WI.Y.0003.000000T0000Z-160317T0000Z/ CORSON-DEWEY-POTTER-STANLEY-SULLY-HUGHES-JONES-LYMAN- INCLUDING THE CITIES OF...WAKPALA...ISABEL...GETTYSBURG... MISSION RIDGE...ONIDA...PIERRE...MURDO...KENNEBEC 1219 PM CDT WED MAR 16 2016 /1119 AM MDT WED MAR 16 2016/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... * TIMING...WINDS WILL INCREASE THIS AFTERNOON AND CONTINUE THROUGH EARLY EVENING. * WINDS...NORTHWEST WINDS OF 25 TO 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED. * IMPACTS...SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE CONTROL...ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TMT
800 WWUS73 KABR 162325 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 625 PM CDT WED MAR 16 2016 SDZ003-015-016-033>035-045-048-170030- /O.CAN.KABR.WI.Y.0003.000000T0000Z-160317T0000Z/ CORSON-DEWEY-POTTER-STANLEY-SULLY-HUGHES-JONES-LYMAN- INCLUDING THE CITIES OF...WAKPALA...ISABEL...GETTYSBURG... MISSION RIDGE...ONIDA...PIERRE...MURDO...KENNEBEC 625 PM CDT WED MAR 16 2016 /525 PM MDT WED MAR 16 2016/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND ADVISORY. WINDS HAVE FALLEN BELOW ADVISORY CRITERIA BUT THEY WILL REMAIN GUSTY THROUGH MOST OF THE EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Mar 15, 11:52 PM MDT, 2 hours 38 minutes earlier.
Area forecast discussion, Mar 15, 11:52 PM MDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ABERDEEN SD 1252 AM CDT WED MAR 16 2016 .UPDATE... ISSUED AT 1250 AM CDT WED MAR 16 2016 06Z AVIATION DISCUSSION UPDATED BELOW. UPDATE ISSUED AT 707 PM CDT TUE MAR 15 2016 FORECAST IS ON TRACK THIS EVENING. NO MAJOR CHANGES PLANNED. && .SHORT TERM...(THIS EVENING THROUGH THURSDAY NIGHT) ISSUED AT 320 PM CDT TUE MAR 15 2016 SKIES HAVE REMAINED MOSTLY SUNNY/PARTLY CLOUDY THIS AFTERNOON AND WITH GOOD MIXING AND MILD 925MB TEMPS...HIGHS HAVE WARMED INTO THE MID TO UPPER 50S TO AROUND 60 DEGREES. SEEING SOME AFTERNOON CU POPPING UP OVER THE REGION...WITH A DEEPER CU FIELD OVER THE WESTERN DAKOTAS AND EASTERN MT. KBIS/KUNR RADARS SHOWING SOME WEAK ECHOES WHICH COULD BE A FEW SPRINKLES OR VERY LIGHT SHOWERS. WILL CONTINUE TO MONITOR OVER THE NEXT HOUR OR TWO FOR POSSIBLE ADDITION OF POPS OVER THE WESTERN CWA...BUT THESE WILL DISSIPATE TOWARDS SUNSET AND COULD HAVE A TOUGH TIME MAKING IT TO CENTRAL SD. HAVE ALSO BEEN WATCHING RH TRENDS THROUGH THE AFTERNOON AND THEY ARE IN FACT DROPPING THROUGH THE 20S OVER MUCH OF THE AREA WEST OF THE JAMES RIVER AND ESPECIALLY INTO THE SOUTHWEST CWA. ALTHOUGH...HAVE NOT SEEN ANYTHING BELOW 20 PERCENT AS OF YET. IT DOES SEEM THAT THE EARLIER RUNS OF THE RAP/HRRR/HOP WRF FROM EARLIER THIS MORNING WERE TOO DRY WITH THE RH VALUES TODAY. LOOKING AT A QUIET OVERNIGHT PERIOD WITH LOWS DROPPING INTO THE 30S FOR MOST AREAS WITH A PERSISTENT NORTHWEST BREEZE. ON WEDNESDAY 925 MB TEMPS COOL A BIT MORE SO WILL ONLY SEE HIGHS IN THE UPPER 40S TO LOW 50S. WINDS LOOK TO BE STRONGER THAN THEY WERE TODAY AND COULD IN FACT HIT WIND ADVISORY CRITERIA OVER THE WESTERN CWA. WILL HOLD OFF ON HEADLINES AT THIS TIME AND LET OVERNIGHT SHIFT SORT OUT DETAILS WITH TIMING AND AREAL COVERAGE. ITS LIKELY A SOMEWHAT MARGINAL EVENT ANYWAY FOR MUCH OF THE CWA WITH PERHAPS LOW END CRITERIA OUT WEST. HAVE ALSO ADDED SLIGHT CHANCE POPS FOR WEDNESDAY AFTERNOON. BROAD CYCLONIC FLOW ALONG WITH STEEP LAPSE RATES MAY ALLOW FOR A FEW AFTERNOON SPRINKLES OR LIGHT SHOWERS. POP COMPARE AMONGST THE MODELS AND HI RES MODELS SHOW SOME POTENTIAL. SOUNDINGS ARE A BIT DRY BELOW THE CLOUD LAYER...BUT CANNOT COMPLETELY RULE OUT A SPRINKLE OR SHOWER. WILL THEN BE WATCHING THE UPPER LEVEL TROUGH AXIS ROTATE BACK TO THE SOUTHWEST WEDNESDAY NIGHT THROUGH THURSDAY...WITH CONTINUED CHANCES FOR LIGHT PRECIPITATION. COLDER AIR WILL ALSO BE FILTERING INTO THE REGION WITH HIGHS DOWN INTO THE UPPER 30S TO MID 40S ON THURSDAY. SFC TEMPS SUPPORT LIGHT SNOW CHANCES AT NIGHT BUT RAIN DURING THE DAY. ALL INDICATIONS CONTINUE TO SUGGEST ANY PRECIP WILL BE RATHER LIGHT. .LONG TERM...(FRIDAY THROUGH TUESDAY) ISSUED AT 320 PM CDT TUE MAR 15 2016 THE LONG TERM MODELS ARE IN FAIR AGREEMENT THROUGH 120 HOURS...THEN ITS SPLITSVILLE. FOR MUCH OF THE PERIOD A WESTERN CONUS RIDGE AND DOWNSTREAM TROF IS EXPECTED. OLD MID LEVEL LOW/SHEAR AXIS COULD PROVIDE FOR SOME LIGHT PCPN EARLY IN THE PERIOD...BUT THEN DRYING IS EXPECTED AS RIDGE BUILDS ACROSS THE REGION LATE IN THE WEEKEND. HOWEVER THE RIDGE WILL NOT STICK AROUND TOO LONG AS ENERGY IN THE PACIFIC CRASHES THROUGH IT BY EARLY IN THE WORK WEEK. THAT ENERGY SHOULD BRING SOME MORE PCPN TO THE AREA...ALONG WITH MILDER TEMPERATURES EARLY NEXT WEEK. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT) ISSUED AT 1250 AM CDT WED MAR 16 2016 VFR CONDITIONS ARE EXPECTED THROUGH THE TAF PERIOD FOR ALL LOCATIONS. THE ISSUES DURING THIS PERIOD WILL BE THE STRONG NORTHWEST WINDS MIXING OUT ON WEDNESDAY ALONG WITH SOME SCATTERED LIGHT SHOWERS. THESE COULD AFFECT THE STATIONS. NORTHWEST WINDS ARE EXPECTED TO INCREASE TO 20 TO 30 KNOTS WITH GUSTS TO 35 TO 40 KNOTS BY NOON AND DIMINISH INTO THE EVENING. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && UPDATE...MOHR SHORT TERM...TMT LONG TERM...TDK AVIATION...MOHR
Hazardous weather outlook, Mar 15, 2:23 PM MDT, 12 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE ABERDEEN SD 323 PM CDT TUE MAR 15 2016 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-162030- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 323 PM CDT TUE MAR 15 2016 /223 PM MDT TUE MAR 15 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STRONG NORTHWEST WINDS FROM 20 TO 35 MPH ARE FORECAST WEDNESDAY AFTERNOON...WITH GUSTS FROM 40 TO 50 MPH. THE STRONGEST WINDS ARE EXPECTED OVER WESTERN AND CENTRAL SOUTH DAKOTA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TMT
Nearby
Wind Advisories in South Dakota, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.